Illinois Journal of Mathematics

The Illinois Journal of Mathematics was founded in 1957 by R. Baer, J.L. Doob, A. Taub, G. Whitehead, and O. Zariski. The inaugural volume featured papers of many of the world's leading figures in the key areas of mathematics at the time. Since its inception, the IJM has published many influential papers, most notably the proof of the Four Color Conjecture by K. Appel and W. Haken. Distinguished researchers such as J. Bourgain, A. Calderon, S.S. Chern, H. Kesten, and K. Uhlenbeck have served as Editors of the IJM.

The last 5 years' volumes of the electronic version of the IJM is restricted to subscribers. For further information, please see the IJM Access Notice or contact the IJM office at

Top downloads over the last seven days

Every planar map is four colorable. Part II: ReducibilityK. Appel, W. Haken, and J. KochVolume 21, Issue 3 (1977)
Every planar map is four colorable. Part I: DischargingK. Appel and W. HakenVolume 21, Issue 3 (1977)
Vector-valued modular forms and Poincaré seriesMarvin Knopp and Geoffrey MasonVolume 48, Number 4 (2004)
Approximate formulas for some functions of prime numbersJ. Barkley Rosser and Lowell SchoenfeldVolume 6, Issue 1 (1962)
On the exact number of primes less than a given limitD. H. LehmerVolume 3, Issue 3 (1959)
  • ISSN: 0019-2082 (print), 1945-6581 (electronic)
  • Publisher: University of Illinois at Urbana-Champaign, Department of Mathematics
  • Discipline(s): Mathematics
  • Full text available in Euclid: 1957--2017
  • Access: Articles older than 5 years are open
  • Euclid URL:


IJM is pleased to announce that it will join the publishing program at Duke University Press beginning in 2019. For more information, please see the press release from Duke University Press.